• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

Am I going mad??

C

Clancy82

Guest
Am I going mad?
I was diagnosed with severe depression two months ago and was given sertraline at 50mg. This was upped to 100mg then 150mg. Since it's gone up to 100mg and 150mg I've been really agitated and can't keep still. I get really agitated from so much pent up energy. I get urges to jump about and to get away from myself it's such a horrible feeling. Other times I get really really happy feelings. I went to my doc yesterday and asked to go back down to the 50mg because although the higher dose was helping with my depression and intrusive thoughts it was making me feel so restless and agitated that I would rather die than carry on with it. I've taken the 50mg this morning but since last night random thoughts Pop in my head like "porcupine I don't care" and I'm confused as to why. And things like "help me please" and they're v distressing and I don't know why I'm getting them. Also if I am thinking a thought in my head a really loud voice will finish my sentence with "jabba jabba jabba" or "immit immit immit" and really odd things like that. I find it really scary and I'm worried what is wrong with me. Anyone else experienced this with sertraline??
 
L

Lillith

New member
Joined
Apr 5, 2015
Messages
4
I know you want to hear from people who've taken sertraline, but I wanted to comment since no one has yet. It definitely sounds like it could be an effect from the medication and not your brain chemistry. I know some medication can make some people's brains a bit funky. I think you need to go back to your psychiatrist, and if he/she is not taking it seriously, look for a new one. Every brain interacts with medication differently, and some people are more sensitive to certain medications at certain ages in their life. So, not sure how long you've been on this medication, but even if you've been on it for years it could just not be working for you anymore.
 
The Dragon Lady

The Dragon Lady

Well-known member
Joined
Jul 9, 2015
Messages
72
Location
US
I know that this was posted awhile ago. I have some experience when it comes to Zoloft (sertraline). I too was on a lower dose for awhile, but over time the dosage increased to 200mg. I was originally placed on anti-depressants before I ever even had any actual depression. It was given to help with 'pain and sleep'. Several were tried, but nothing really helped. I ended up staying with the Zoloft simply because I didn't react poorly to it as I did with the others. It was around that time that I began to have excess psych issues, similar to yours. I also received a steroid injection around the same time, which is what we have attributed to my first psych break/psychosis experience and was hospitalized. I have had my suspicions about Zoloft and other anti-depressants causing these things. I was diagnosed as having Bipolar 1 disorder and it is now my main psych diagnosis. The experiences that took place (my first being around the end of 2009 through the beginning of 2010) was very dramatic and very extreme. I am on other medication now for the bipolar and still on the lower dose of the Zoloft (50mg), though I don't see it helping. I am glad that your dose was bumped back down, but please be careful. These experiences can sneak up on you. I hope you find a solution soon. You take care of yourself. :hug1:
 
Top